Alert archive / Kansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 132, NWS Wichita, KS

August 20, 2021Ellsworth County, McPherson County, Rice County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 20, 2021, 6:01 PM CDT for Ellsworth County, McPherson County, Rice County, Kansas. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 20, 2021, 6:01 PM CDT (23:01 UTC)
Expired
Aug 20, 2021, 7:00 PM CDT
In force
59 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Ellsworth County, KS, McPherson County, KS, Rice County, KS

The radar

The Wichita radar (KICT), 98 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 6:01 PM CDTTSTM WND GST 672 W Lyons, KSAWOS STATION KLYO LYONS RICE CO. MUNICIPAL AIRPT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2021-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 744 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2021-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
744 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
1570 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

225 
WUUS53 KICT 202301
SVRICT
KSC053-113-159-210000-
/O.NEW.KICT.SV.W.0132.210820T2301Z-210821T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
601 PM CDT Fri Aug 20 2021

The National Weather Service in Wichita has issued a

* Severe Thunderstorm Warning for...
  Northern McPherson County in central Kansas...
  Rice County in central Kansas...
  Southeastern Ellsworth County in central Kansas...

* Until 700 PM CDT.

* At 601 PM CDT, a severe thunderstorm was located over Lyons, moving
  northeast at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Lyons, Lindsborg, Sterling, Marquette, Little River, Chase,
  Geneseo, Alden, Windom, Raymond and Kanopolis Lake.

This includes Interstate 135 between Mile Markers 66 and 76.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3824 9847 3861 9807 3861 9738 3817 9801
      3817 9847
TIME...MOT...LOC 2301Z 230DEG 20KT 3835 9819 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

KLEINSASSER
3 follow-up statements
736 
WWUS53 KICT 202320
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
620 PM CDT Fri Aug 20 2021

KSC053-113-159-210000-
/O.CON.KICT.SV.W.0132.000000T0000Z-210821T0000Z/
McPherson KS-Rice KS-Ellsworth KS-
620 PM CDT Fri Aug 20 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHERN MCPHERSON...RICE AND SOUTHEASTERN ELLSWORTH COUNTIES...

At 618 PM CDT, a severe thunderstorm was located across central and 
eastern Rice county, and into northwest McPherson county, moving 
northeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated. This storm has a history of producing 67 
         mph winds at the Lyons Airport.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Lyons, Lindsborg, Sterling, Marquette, Little River, Chase, Geneseo,
Alden, Windom, Raymond and Kanopolis Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3824 9847 3861 9807 3861 9738 3817 9801
      3817 9847
TIME...MOT...LOC 2318Z 234DEG 28KT 3846 9797 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

KLEINSASSER
264 
WWUS53 KICT 202338
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
638 PM CDT Fri Aug 20 2021

KSC053-113-159-210000-
/O.CON.KICT.SV.W.0132.000000T0000Z-210821T0000Z/
McPherson KS-Rice KS-Ellsworth KS-
638 PM CDT Fri Aug 20 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHERN MCPHERSON...RICE AND SOUTHEASTERN ELLSWORTH COUNTIES...

At 637 PM CDT, a severe thunderstorm was located over Little River,
or 9 miles northeast of Lyons, moving northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated. This storm has a history of producing 67 
         mph winds at Lyons Airport.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Lyons, Lindsborg, Sterling, Marquette, Little River, Chase, Geneseo,
Alden, Windom, Raymond and Kanopolis Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3824 9847 3861 9807 3861 9738 3817 9801
      3817 9847
TIME...MOT...LOC 2337Z 238DEG 27KT 3842 9805 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

KLEINSASSER
738 
WWUS53 KICT 210000
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
700 PM CDT Fri Aug 20 2021

KSC053-113-159-210009-
/O.EXP.KICT.SV.W.0132.000000T0000Z-210821T0000Z/
McPherson KS-Rice KS-Ellsworth KS-
700 PM CDT Fri Aug 20 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MCPHERSON...RICE AND
SOUTHEASTERN ELLSWORTH COUNTIES WILL EXPIRE AT 700 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.

LAT...LON 3824 9847 3861 9807 3861 9738 3817 9801
      3817 9847
TIME...MOT...LOC 2359Z 230DEG 20KT 3850 9793 

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:06 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Aug 20, 3:06 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
306 PM CDT Fri Aug 20 2021

.SHORT TERM...(This evening through Tuesday night)
Issued at 258 PM CDT Fri Aug 20 2021

Bottom line up front: Hot and humid late this afternoon along the
I-135 corridor. A chance of widely scattered strong to severe storms
this evening and tonight, along a east-southeast moving cold front.
Another chance of storms for southern KS for Sat afternoon/evening
and Sat night.

A surface low pressure currently is located just north of KRSL at
this time, with low of low level moisture streaming north across
most of the forecast area (mid-upper 70 dewpoints as far north as
KSLN), ahead of an eastward moving dryline and cold front, currently
located just to the west of the forecast area. The mid upper 70
dewpoints will make for a very humid afternoon, tempered somewhat by
breezy south winds. Plan on keeping the heat advisory going until
00z.

For the evening hours, latest high Rez model solutions show the low
pressure area will lift northeast into SE Neb, with the trailing
combination of the dryline/cold front pushing into western sections
of the forecast area. Model trends suggest that the cold front will
overtake the dryline, with convergence increasing in the 22-00z time
frame for thunderstorms to develop just to the west of the forecast
area, possibly near KGBD and KHUT. Think the convection will
initially be widely scattered as come capping issues will keep the
convection from completely filling in along the front. but think as
00z approaches, convection may become more robust, as the low level
jet starts to impinge on the cold front as it tilts to the south, is
it moves into the area. Strong to severe storms still look possible,
with SBCAPE values of 4000-5000 J/kg and 20-25 kts of bulk shear.
Fairly decent directional shear, so could see some rotating updrafts
with some embedded supercell structures, for a quarter to possibly a
golf ball size hail threat, and a 60-65 mph damaging wind threat.
Most of the better shear looks to lag behind the front, limiting the
large hail potential, with the initial updrafts having the greatest
potential of very large hail.

As the evening progresses, think the strong/severe threat will
transition to more of a damaging wind threat, as the convection
forms more of a broken multicell cluster of storms across southern
KS.  Previous discussion suggested a flash flooding threat, due to
back building and training of storms, which may occur over SE KS and
the Flint Hills, given precipitable water (PW) values of 180-200
percent of normal, as the low level jet veers to the east and
remains parallel to the cold front during the 06-09z time frame.
This may lead to some areas of the Flint Hills picking up 1 to 2
inches of rainfall by Sat morning, with the potential for locally
higher amounts of 3 to 4 inches.

Most of the cold front and the convection will push to the southeast
of the forecast area into nrn OK by Sat morning, with some lingering
showers over SE KS for a few hours in the morning. So expect most
locations to remain dry for most of the daylight hours on Sat.

Some model differences on how far the front will get before stalling
on Sat, with the NAM/WRF and some of the high rez models pushing it
into central OK, while the GFS keeps it closer to the KS/OK border.
Afternoon heating on Saturday will lead to renewed convection along
this frontal boundary, but the real question being, will most of
this be in northern OK or possibly as far north as the KS/OK border.
Most of the high rez model solutions keep most of the afternoon
convective chances further south in OK, while the further north GFS
suggests the potential for strong/severe storms along the KS/OK
border, given instability pooling along the front, and 30-40 kts of
bulk shear. For now, will keep some low pops across southern KS for
this chance, but think most of the convection will stay south of the
border in OK initially.

Low level moisture transport and warm advection really gets ramped
up across northern OK and southern KS late Sat evening and Sat
night, which will lead to the frontal boundary lifting back north as
a warm front Sat night. This will probably lead to elevated
convection developing and moving back into southern KS, and lifting
NE across most of the forecast area Sat night through early on Sun.

This looks like the best chance for most of south central KS to see
a decent rainfall chance.

Ketcham

.LONG TERM...(Sunday through Friday)
Issued at 258 PM CDT Fri Aug 20 2021

SW flow and lee side trough reestablishing itself along the front
range, will lead to very warm and breezy conditions for Sunday,
Monday and possibly into Tue, as convective chances shift back north
into Neb. 1000-850h partial thickness values suggest max temps will
climb back into the mid to upper 90s for Sun and the upper 90s to
near 100 for Mon/Tue. The breezy conditions will help surface
dewpoints mix out for the afternoon hours, keeping Wet Bulb Globe
Temps (WBGT) and heat index values below heat advisory values.

Most of the convective chances will stay well north of the forecast
area through Wed. Could see some convection try to get going across
NW KS on Tue evening, but as this convection moves east, it will run
into warmer mid level temperatures, which will squash the convection
as it moves into central KS.

Will keep some low pops across central KS for the Wed/Thu, as a
frontal boundary tries to sag south into nrn KS, but confidence is
low, but confidence in warmer than normal temperatures remaining
across the region is increasing.

Ketcham

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1239 PM CDT Fri Aug 20 2021

* Increased TSRA risk through tonight
* Gusty south winds this afternoon

Both a cold front, and dryline, will push east into central
Kansas this afternoon, potentially stalling across southern
Kansas by tonight. An increased risk of TSRA still appears
probably along these features as they move through, and stall,
over the area. There is still some uncertainty regarding where the
greatest coverage, and intensity, of TSRA will be, but for now it
appears to be focused across southern Kansas (with a more
transient risk across north-central KS). Well ahead of the cold
front/dryline, a small cluster of TSRA will continue to impact far
SE Kansas. It's unclear how long these TSRA will last, but they
haven't shown significant weakening over the past couple of hours,
and may linger through the afternoon near/just south of KCNU.
Where TSRA do occur, especially this afternoon through tonight,
significant reductions to VIS are likely, along with the potential
for 40kt+ wind gusts and 1", or larger, hail. TSRA tonight may
linger into early SAT AM, with a renewed round of widely scattered
TSRA possible late Saturday or Saturday evening.

Martin

&&

.HYDROLOGY...
Issued at 258 PM CDT Fri Aug 20 2021

A flash flooding threat may develop across the Flint Hills and SE
KS late tonight, due to back building and training of storms.
Given precipitable water (PW) values of 180-200 percent of
normal, and the low level jet veering to the east and remaining
parallel to the cold front, expected to over southern KS during
the 06-09z time frame. This may lead to some areas of the Flint
Hills picking up 1 to 2 inches of rainfall by Sat morning, with
the potential for locally higher amounts of 3 to 4 inches. this
may lead to areal flooding and potentially flash flooding.

Ketcham

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    71  90  71  95 /  60  20  30  10
Hutchinson      68  88  69  95 /  40  10  30  10
Newton          68  87  69  93 /  60  10  30  10
ElDorado        70  88  70  93 /  60  20  30  10
Winfield-KWLD   72  92  71  95 /  50  20  30  10
Russell         63  88  67  97 /  10  10  20  10
Great Bend      65  85  67  93 /  10  10  20  10
Salina          66  88  67  95 /  40  10  30  10
McPherson       66  86  68  93 /  50  10  30  10
Coffeyville     74  91  72  95 /  40  30  30  10
Chanute         73  89  71  93 /  60  20  40  10
Iola            73  88  69  92 /  60  20  40  10
Parsons-KPPF    74  90  71  93 /  50  30  40  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for KSZ049-051>053-
067>070-082-083-091>095-098-099.

&&

SHORT TERM...Ketcham
LONG TERM...Ketcham
AVIATION...RM
HYDROLOGY...Ketcham
Hazardous weather outlook, Aug 20, 3:37 PM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
337 PM CDT Fri Aug 20 2021

KSZ032-033-047>053-067>072-082-083-091>096-098>100-212045-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
337 PM CDT Fri Aug 20 2021

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

Scattered thunderstorms will be possible late this afternoon
through tonight, especially along and east of Interstate 135. These
thunderstorms will be capable of hail up to golf ball size, wind
gusts up to 65 mph, and heavy rainfall. Rainfall totals of 1 to 2
inches with locally higher amounts up to 4 inches are possible,
especially for areas east of the Kansas Turnpike, which may lead to
localized flooding and possible flash flooding.

Heat indices of 103 to 107 degrees are likely until this evening
along the Interstate 135 and Interstate 35 corridors. Please see the
latest Heat Advisory for additional details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorms may attempt to develop again on Saturday afternoon
and Saturday night across southern Kansas. If they do, some could
be strong to severe storms may occur. Quarter size to half dollar
size hail and 50 to 60 mph winds are the main concerns.

Very warm temperatures and humid conditions look to return for
Sunday through Wednesday. Heat index values of 100 to 103 are
possible each afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon or this
evening.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

JC/Ketcham

In the hours before

Local storm report, Aug 20, 5:26 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
526 PM CDT FRI AUG 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     TSTM WND GST     5 SSW ASH GROVE         39.10N 98.39W
08/20/2021  M58 MPH          LINCOLN            KS   TRAINED SPOTTER

            LATE REPORT. 58 MPH GUST REPORTED 6 MILES
            NORTH OF SYLVAN GROVE.

&&

CRW
Special weather statement, Aug 20, 5:26 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Wichita KS
526 PM CDT Fri Aug 20 2021

KSZ047-202300-
Barton KS-
526 PM CDT Fri Aug 20 2021

...A strong thunderstorm will impact portions of northwestern Barton
County through 600 PM CDT...

At 526 PM CDT, Doppler radar was tracking a strong thunderstorm over
Olmitz, or 7 miles east of Otis, moving northeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hoisington, Albert, Olmitz, Galatia and Susank.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3856 9903 3869 9896 3870 9852 3842 9894
      3847 9904
TIME...MOT...LOC 2226Z 220DEG 24KT 3852 9892

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

KLEINSASSER
Special weather statement, Aug 20, 5:28 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Wichita KS
528 PM CDT Fri Aug 20 2021

KSZ049-202300-
Saline KS-
528 PM CDT Fri Aug 20 2021

...A strong thunderstorm will impact portions of northwestern Saline
County through 600 PM CDT...

At 528 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Brookville, or 11 miles west of Salina, moving
northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Glendale.

This includes Interstate 70 between Mile Markers 236 and 249.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3895 9757 3883 9772 3879 9781 3885 9793
      3889 9793 3896 9789 3896 9761
TIME...MOT...LOC 2228Z 231DEG 20KT 3887 9783

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

KLEINSASSER
Special weather statement, Aug 20, 5:30 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Wichita KS
530 PM CDT Fri Aug 20 2021

KSZ048-049-051-202300-
Ellsworth KS-McPherson KS-Saline KS-
530 PM CDT Fri Aug 20 2021

...A strong thunderstorm will impact portions of northwestern
McPherson, southeastern Ellsworth and southwestern Saline Counties
through 600 PM CDT...

At 530 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Marquette, or 11 miles southeast of Kanopolis,
moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Assaria, Geneseo, Brookville, Falun, Kanopolis Lake and Kanopolis
State Park.

This includes Interstate 135 between Mile Markers 80 and 82.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3866 9756 3852 9799 3852 9821 3862 9813
      3884 9792
TIME...MOT...LOC 2230Z 231DEG 20KT 3863 9797

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

KLEINSASSER
Special weather statement, Aug 20, 5:34 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Wichita KS
534 PM CDT Fri Aug 20 2021

KSZ050-051-202300-
Rice KS-McPherson KS-
534 PM CDT Fri Aug 20 2021

...A strong thunderstorm will impact portions of west central
McPherson and eastern Rice Counties through 600 PM CDT...

At 534 PM CDT, Doppler radar was tracking a strong thunderstorm over
Windom, or 13 miles east of Lyons, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lyons, Sterling, Little River, Alden and Windom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3852 9797 3852 9794 3843 9767 3817 9807
      3817 9814 3816 9815 3816 9822 3817 9822
      3817 9844
TIME...MOT...LOC 2234Z 231DEG 20KT 3839 9795

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

KLEINSASSER
Special weather statement, Aug 20, 5:54 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Wichita KS
554 PM CDT Fri Aug 20 2021

KSZ048-050-051-202330-
Ellsworth KS-Rice KS-McPherson KS-
554 PM CDT Fri Aug 20 2021

...Strong thunderstorms will impact portions of northern McPherson,
Rice and southeastern Ellsworth Counties through 630 PM CDT...

At 552 PM CDT, Doppler radar was tracking strong thunderstorms
across Rice and northwest McPherson counties, moving northeast at 25
mph.

HAZARD...Wind gusts to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mcpherson, Lyons, Lindsborg, Sterling, Marquette, Little River,
Chase, Geneseo, Alden, Windom, Raymond and Kanopolis Lake.

This includes Interstate 135 between Mile Markers 64 and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3861 9808 3861 9737 3818 9793 3817 9847
      3829 9848
TIME...MOT...LOC 2252Z 231DEG 20KT 3845 9790

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

KLEINSASSER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 4:05 PM CDTSpecial Weather StatementICTLincoln25 min
Aug 20, 4:27 PM CDTSpecial Weather StatementICTLincoln33 min
Aug 20, 4:59 PM CDTSpecial Weather StatementICTLincoln31 min
Aug 20, 5:26 PM CDTSpecial Weather StatementICTBarton34 min
Aug 20, 5:28 PM CDTSpecial Weather StatementICTSaline32 min
Aug 20, 5:30 PM CDTSpecial Weather StatementICTSaline30 min
Aug 20, 5:34 PM CDTSpecial Weather StatementICTRice26 min
Aug 20, 5:54 PM CDTSpecial Weather StatementICTRice36 min
Aug 20, 6:08 PM CDTSpecial Weather StatementICTBarton37 min
Aug 20, 6:13 PM CDTSevere Thunderstorm WarningICTSaline58 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.